Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 25, 2021, 10:37 PM CDT for Grundy County, Van Buren County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 10:37 PM CDT (03:37 UTC)
- Expired
- Mar 25, 2021, 11:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
Counties Grundy County, TN, Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 657 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.4
The text
As transmitted.
320
WWUS84 KOHX 260337
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1037 PM CDT Thu Mar 25 2021
TNZ034-065-066-080-260415-
Cumberland TN-Fentress TN-Van Buren TN-White TN-
1037 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHEASTERN VAN
BUREN...SOUTHEASTERN WHITE AND SOUTHWESTERN FENTRESS COUNTIES UNTIL
1115 PM CDT...
At 1036 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crossville, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Grimsley,
Lake Tansi, Cumberland Mountain State Park, Slate Springs, Indian
Rock Lake, Clarkrange, Virgin Falls State Natural Area and Fall Creek
Falls State Park.
This includes Interstate 40 between mile markers 310 and 340.
A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee. A Tornado Watch also remains in effect until 100 AM CDT
for Middle Tennessee.
LAT...LON 3586 8473 3576 8492 3575 8502 3577 8504
3576 8507 3577 8516 3576 8527 3575 8526
3576 8541 3627 8500 3625 8488 3621 8491
3615 8491 3613 8487 3608 8483 3610 8482
3609 8480 3600 8472 3592 8468
TIME...MOT...LOC 0336Z 237DEG 49KT 3596 8505
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 8:33 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 25, 8:33 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 833 PM CDT Thu Mar 25 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to reflect issuance of Tornado Watch 54 through 1 AM CDT Friday. Blended latest NAMNest, CONSShort, and HRRR models per best initialization and evolution of main line of showers and thunderstorms moving across mid state region during these early to mid evening hours. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Several admendments probable for rounds of shwrs/tstms across mid state region thru 26/04Z. Generally VFR ceilings and vsbys expected thru 26/24Z. With continuing uncertainty of tstms moving across terminals, continue to mention vcnty tstm at terminals thru 26/04Z. With strong low level jet dynamics in place, wind shear at top of 2 Kft layer 45-55kts. During relatively same time frame, surface wind gusts to around 30kts possible. Initial sustained southerly winds 7-12kts will veer to west thru 26/24Z. Convection should end across mid state region by no later than 26/06Z. Surface pressure gradient influences should weaken by around 26/10Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM CDT Friday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Wind Advisory until 4 AM CDT Friday for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........JB Wright
Hazardous weather outlook, Mar 25, 4:38 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 438 PM CDT Thu Mar 25 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-261000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 438 PM CDT Thu Mar 25 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Remainder of this Afternoon and Tonight. Severe thunderstorms are likely across Middle Tennessee remainder of this afternoon into evening hours. Severe thunderstorms will be capable of producing damaging wind gusts of 60 mph or greater, large hail, and tornadoes, of which a couple could be long-track. A Flash Flood Watch is in effect for all of Middle Tennessee until 1 AM CDT Friday. Multiple rounds of heavy rainfall will cause excessive rainfall amounts of 1 to 3 inches, with locally higher amounts of around 4 inches possible. A Wind advisory is in effect for all of Middle Tennessee until 4 AM CDT Friday. Southwest winds of 20 to 30 mph are expected with localized gusts to around 40 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms are possible on Saturday across all of Middle Tennessee. Damaging wind gusts and hail are the main threats with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Mar 25, 6:40 PM CDT, 3 hours 57 minutes before
Special Weather Statement National Weather Service Nashville TN 640 PM CDT Thu Mar 25 2021 TNZ007-260000- Robertson TN- 640 PM CDT Thu Mar 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON COUNTY UNTIL 700 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Springfield, moving northeast at 80 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Springfield and Orlinda. A Tornado Watch remains in effect until 1100 PM CDT for Middle Tennessee. LAT...LON 3665 8670 3649 8685 3659 8703 3665 8699 TIME...MOT...LOC 2340Z 214DEG 68KT 3661 8689 Rose
Special weather statement, Mar 25, 6:55 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
655 PM CDT Thu Mar 25 2021
TNZ025>027-057-059-260030-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
655 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTHWESTERN WILLIAMSON...SOUTH CENTRAL
CHEATHAM AND CENTRAL HICKMAN COUNTIES UNTIL 730 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Centerville, moving northeast at 65 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dickson, Centerville, White Bluff, Kingston Springs, Pegram, Burns,
Fairview, Bon Aqua, Primm Springs, Lyles and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 171 and 193.
Interstate 840 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.
LAT...LON 3621 8720 3604 8694 3584 8718 3585 8721
3585 8722 3580 8722 3562 8743 3562 8747
3563 8750 3563 8753 3570 8764
TIME...MOT...LOC 2355Z 219DEG 54KT 3571 8750
RoseSpecial weather statement, Mar 25, 7:39 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
739 PM CDT Thu Mar 25 2021
TNZ008-027>029-059-060-062-260115-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Maury TN-
Trousdale TN-Sumner TN-
739 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHERN MAURY...SOUTHEASTERN SUMNER...
CENTRAL WILLIAMSON...WESTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES UNTIL 815 PM CDT...
At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermitage to near Franklin to 10 miles
north of Mount Pleasant. Movement was east at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Franklin, Lebanon, Hartsville, Hendersonville, Smyrna, Brentwood, La
Vergne, Spring Hill, Mount Juliet, Nolensville, Forest Hills, Oak
Hill, Lakewood, Thompson's Station, Hermitage, Rural Hill, Antioch,
Belinda City, Berry Hill and Dickerson Chapel Recreation Area.
A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.
LAT...LON 3644 8608 3605 8640 3574 8687 3564 8733
3565 8733 3589 8697 3624 8669
TIME...MOT...LOC 0039Z 251DEG 34KT 3620 8668 3592 8691 3570 8724
RoseSpecial weather statement, Mar 25, 10:22 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1022 PM CDT Thu Mar 25 2021
TNZ011-032>034-065-066-078-080-260400-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
Van Buren TN-Warren TN-White TN-
1022 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...NORTHERN VAN BUREN...NORTHEASTERN WARREN...WHITE...
EASTERN PUTNAM AND FENTRESS COUNTIES UNTIL 1100 PM CDT...
At 1022 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cookeville, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crossville, Sparta, Livingston, Jamestown, Spencer, Byrdstown,
Monterey, Allardt, Pleasant Hill, Doyle, Grimsley, Virgin Falls State
Natural Area, Rock Island State Park, Rickman, Pall Mall, Clarkrange,
Crawford and Fall Creek Falls State Park.
This includes Interstate 40 between mile markers 290 and 318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee. A Tornado Watch also remains in effect until 100 AM CDT
for Middle Tennessee.
LAT...LON 3660 8480 3629 8486 3621 8491 3615 8491
3614 8489 3576 8526 3575 8570 3662 8517
TIME...MOT...LOC 0322Z 237DEG 47KT 3606 8540
07Special weather statement, Mar 25, 10:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1037 PM CDT Thu Mar 25 2021
TNZ034-065-066-080-260415-
Cumberland TN-Fentress TN-Van Buren TN-White TN-
1037 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHEASTERN VAN
BUREN...SOUTHEASTERN WHITE AND SOUTHWESTERN FENTRESS COUNTIES UNTIL
1115 PM CDT...
At 1036 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crossville, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Grimsley,
Lake Tansi, Cumberland Mountain State Park, Slate Springs, Indian
Rock Lake, Clarkrange, Virgin Falls State Natural Area and Fall Creek
Falls State Park.
This includes Interstate 40 between mile markers 310 and 340.
A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee. A Tornado Watch also remains in effect until 100 AM CDT
for Middle Tennessee.
LAT...LON 3586 8473 3576 8492 3575 8502 3577 8504
3576 8507 3577 8516 3576 8527 3575 8526
3576 8541 3627 8500 3625 8488 3621 8491
3615 8491 3613 8487 3608 8483 3610 8482
3609 8480 3600 8472 3592 8468
TIME...MOT...LOC 0336Z 237DEG 49KT 3596 8505
07Special weather statement, Mar 25, 10:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1037 PM CDT Thu Mar 25 2021
TNZ078>080-260400-
Van Buren TN-Grundy TN-Warren TN-
1037 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAN BUREN...SOUTHEASTERN
WARREN AND GRUNDY COUNTIES UNTIL 1100 PM CDT...
At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Spencer, Gruetli-Laager, Altamont, Coalmont, Palmer, Beersheba
Springs, Fall Creek Falls State Park and Pelham.
A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.
LAT...LON 3528 8591 3575 8544 3576 8526 3572 8527
3557 8542 3555 8546 3553 8561 3552 8559
3549 8554 3543 8554 3542 8551 3541 8551
3541 8549 3536 8551 3532 8556 3530 8566
3529 8569
TIME...MOT...LOC 0337Z 237DEG 49KT 3570 8540
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 26 min |
| Mar 25, 7:04 PM CDT | Tornado Warning | OHX | Lewis, Perry, Wayne | 41 min |
| Mar 25, 7:12 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 25, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 9 min |
| Mar 25, 7:36 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury, Wayne | 39 min |
| Mar 25, 7:39 PM CDT | Special Weather Statement | OHX | Trousdale, Williamson | 36 min |
| Mar 25, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 40 min |
| Mar 25, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Mar 25, 8:13 PM CDT | Tornado Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Williamson, Wilson | 32 min |
| Mar 25, 8:35 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 25, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford | 34 min |
| Mar 25, 8:41 PM CDT | Tornado Warning | OHX | Smith, Trousdale, Wilson | 34 min |
| Mar 25, 8:49 PM CDT | Tornado Warning | OHX | Rutherford | 26 min |
| Mar 25, 9:01 PM CDT | Tornado Warning | OHX | Jackson, Macon, Smith | 14 min |
| Mar 25, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 36 min |
| Mar 25, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 35 min |
| Mar 25, 9:53 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Mar 25, 9:54 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Mar 25, 9:57 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Mar 25, 10:22 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, White | 38 min |
| Mar 25, 10:37 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Mar 26, 5:58 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 42 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.